MAUDE Adverse Event Report: US ENDOSCOPY CENTRA; CENTRA BIOPSY FORCEPS

US ENDOSCOPY CENTRA; CENTRA BIOPSY FORCEPS
Model Number 00711250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress.A follow-up report will be submitted when additional information becomes available.Udi related data clarification - the manufacture/expiration date are unknown; therefore, were not included in the mdr.".
 
Event or Problem Description
The user facility reported that during a patient procedure their centra biopsy forceps were "tearing tissue." no report of procedure delay.
 
Additional Manufacturer Narrative
Following the reported event, four devices were returned for evaluation.Upon review, it was determined that the jaws of all four devices were able to be opened and closed without issue.Steris has notified the supplier, ags medtech of the reported event.The devices subject of the reported event were returned to ags medtech for further evaluation.The supplier reported that the forceps worked as expected.The reported issue could not be duplicated.The ifu for the biopsy forceps states, "the whole device should be checked whether there is any damage (i.E., bend of connection part and inflexible opening and closing of forceps) before using this product.If the problem exists, please do not use.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.Potential complications: those associated with gastrointestinal endoscopy include, but are not limited to: mucosal tearing, swelling, bleeding, perforation and infection." a steris clinical specialist offered in-service training on the proper use of the centra biopsy forceps serrated needle; however, the user facility declined.No additional issues have been reported.

Brand Name
CENTRA
Common Device Name
CENTRA BIOPSY FORCEPS
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20482991
Report Number1528319-2024-00088
Device Sequence Number19885898
Product Code FCL
UDI-Device Identifier00724995180645
UDI-Public(01)00724995180645(11)231223(17)261222(10)076220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711250
Device Catalogue Number00711250
Device Lot Number(10)076220; (10)076237
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown